MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32537
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Stenosis (2263)
Date of Event 06/24/2016
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2011 the patient received the device along with 3 additional grafts: there were no difficulties deploying the device.A molding balloon was used.The left renal stent was flared.Iliac artery angioplasty was performed after device deployment.No patient-related adverse events were observed during the procedure.Per site, the endografts and the renal stent were patent, with no kink or endoleak on the completion angiogram.The core lab concurred with the site¿s assessment.The patient was discharged from the hospital on (b)(6) 2011 (three days post-procedure).Per core lab analysis, all follow-up imaging through 3 years post-implant indicated no issues, except a small type ii endoleak at 2 years that was resolved at 3 years.The 4-year follow-up ct scan was not done.The aneurysm diameter decreased from 6.14 cm at two days post-implant to 4.82 cm at 5 years.On (b)(6) 2016 ct scan (5-year follow-up, 1887 days post-procedure): per core lab: endovascular graft and fenestrated and stented left accessory renal artery patent and intact with no evidence of a kink or an endoleak.Angulation of the left accessory renal artery stent was noted at the ostium, with severe focal stenosis.The right and left main renal arteries were patent and there was no evidence of renal infarcts.
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation.Work order (b)(4) was reviewed and appears complete and correct.Medical images were provided.William cook australia medical director reviewed the images and stated that: "i can see the kink and angulation of the left accessory renal artery stent, causing a focal stenosis at its origin, confirmed on the duplex ultrasound scan.Given the nature of accessory renal arteries ¿ they are usually fairly mobile ¿ the only ¿fixed¿ point on such a vessel is its origin in the wall of the aorta.Therefore, it could be speculated that the main body of the endograft may have migrated distally ¿ even by only a millimetre or two ¿ in relation to the aortic wall, causing the bridging stent to angle upwards.I emphasize that this is speculation, but i can¿t see any other way that the kinking of the origin of that vessel could be achieved.I don¿t consider this to be an inherent fault of the device in general or this specific device".The instructions for use supplied with the device states: "the long-term performance of endovascular grafts has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft) should receive enhanced follow-up"."after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is required, including: abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information"."potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, and endoprosthesis (improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion).Based on the information present, a definitive root cause of the complaint could not be determined.The most likely cause of the difficulty reported by the customer is graft migration.One or a combination of the following factors could have contributed to migration of the graft: graft sizing, inadequate radial forces, inadequate fixation, patient anatomy.
 
Event or Problem Description
On (b)(6) 2011 the patient received the device along with 3 additional grafts: there were no difficulties deploying the device.A molding balloon was used.The left renal stent was flared.Iliac artery angioplasty was performed after device deployment.No patient-related adverse events were observed during the procedure.Per site, the endografts and the renal stent were patent, with no kink or endoleak on the completion angiogram.The core lab concurred with the site¿s assessment.The patient was discharged from the hospital on (b)(6) 2011 (three days post-procedure).Per (b)(6) analysis, all follow-up imaging through 3 years post-implant indicated no issues, except a small type ii endoleak at 2 years that was resolved at 3 years.The 4-year follow-up ct scan was not done.The aneurysm diameter decreased from 6.14 cm at two days post-implant to 4.82 cm at 5 years.On (b)(6) 2016 ct scan (5-year follow-up, 1887 days post-procedure): per (b)(6): endovascular graft and fenestrated and stented left accessory renal artery patent and intact with no evidence of a kink or an endoleak.Angulation of the left accessory renal artery stent was noted at the ostium, with severe focal stenosis.The right and left main renal arteries were patent and there was no evidence of renal infarcts.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key6892532
Report Number9680654-2017-00022
Device Sequence Number13484005
Product Code MIH
UDI-Device Identifier10827002325378
UDI-Public(01)10827002325378(17)140228(10)AC872721
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32537
Device Catalogue NumberZFEN-P-2-28-109-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight61